MAUDE Adverse Event Report: ARTHREX, INC. GALILEO® LAG SCREW INSERTER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ARTHREX, INC. GALILEO® LAG SCREW INSERTER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number GALILEO® LAG SCREW INSERTER
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.One unpackaged 5030-000, batch 212668 was received for investigation.Visual inspection identified that the handle disengage component had broken from the proximal end of the lag screw inserter.The coil, as well as the inner diameter of the disengage component, appeared damaged.The most likely cause can be attributed to user-applied mechanical forces, such as through over-engaging the component during use.
 
Event or Problem Description
On 10/13/2021, it was reported by a sales representative via email that an 5030-000 lag screw inserter broke.This was discovered during a procedure.Additional information requested.

Brand Name
GALILEO® LAG SCREW INSERTER
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19569446
Report Number1220246-2024-06187
Device Sequence Number6112290
Product Code HSB
UDI-Device Identifier00848665036244
UDI-Public00848665036244
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K202099
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGALILEO® LAG SCREW INSERTER
Device Catalogue Number5030-000
Device Lot Number212668
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2021
Initial Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/30/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown